Posted 7/6/2017 8:04 PM (GMT -6)
After about 15 months of painless morning diarrhea, my MD ordered a colonoscopy. He took many, many samples and the diagnosis was microcolitis, for which he prescribed 3 pepto bismol 3 X daily. That helped, and although stools were still loose, they were controllable and I didn't have to take Imodium any more. But about a week after colonoscopy I was taking my evening walk and developed horrific gas pains, the likes of which I have never had in all my 79 years! Gas-X didn't help, only soaking in hot baths. This continued to happen for about three weeks, so I thought it might be the pepto-bismol, and switched back to every other day Imodium. However, that didn't help either. I told the NP and she told me to try Beano, 2 tablets before every meal. That has worked better than anything I have tried previous, not only for gas but for diarrhea as well. My movements are back to normal. I still have occasional gas pains, but nothing as severe as they had been. I just wonder why I would have gas pains 4 months after a colonoscopy when I had never had them before. The MD says the colonoscopy had nothing to do with it. Since I am pretty old, I don't mind taking the Beano, and there is a cheaper generic that I may try soon. I'm glad I have a solution, but I wonder if I will have to continue this forever???